Ask a doctor

Tyndall effect, overfill, or bruise? (photo)

Hello. I had restylane injected 5 -6 weeks ago under my eyes and ended up with the photos attached. I'd like to determine what the discoloration is. I'm afraid to have it dissolved because my doctor said it could also affect my natural hyaluronic acid so we opted to have it treated with radiofrequency and no-downtime YAG laser. I am currently applying auriderm to hopefully lessen the bruising look. The last photo is a photo of me smiling. How long will the discoloration last? thank you so much in advance.

Doctor Answers (4)

Tyndall Effect from Restylane

+1
The photos are difficult to tell if the blue is from the Tyndall effect.  If it is blue from the Restylane injection then Hyaluronidase will dissolve the Restylane and should restore you to how it was previous.  Any bruising can be hastened away with oral Arnica.


New York Dermatologist
5.0 out of 5 stars 34 reviews

Tyndall effect, overfill, or bruise?

+1
Maybe a combination of all three issues. Try vitamin K + Vitamin E creams to affected areas. Otherwise only time will tell. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Overfill with Restylane?

+1
Pictures are not always reliable but this does not look like the purple I see with tyndall effect. Also, I have never seen that with Restylane, only with Juvederm. I agree with Dr. Weiner and would dissolve it. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Looks like you have been overfilled in the tear trough area with Restylane

+1
Don't worry about using hyaluronidase.  I wouldn't do anything other than that to treat this area.  Either he is inexperienced with this or trying to bill you more.  Using hyaluronidase should fix the problem pronto.
Steve Weiner, MD, Facial Plastic Surgery, Destin, Florida.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.